MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74027224
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2022, the patient experienced swelling and infection.This adverse event was treated by a revision surgery on (b)(6) 2022, in which a jrny ii bcs xlpe art isrt sz 1-2 lt 12mm was exchanged.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a revision was performed approximately 6 weeks post implantation due to swelling and infection.It was communicated that no patient or medical documentation was available.Without the requested patient specific clinical documentation, definitive clinical factors which could have contributed to the reported events and the source of infection could not be concluded.The patient impact beyond the reported swelling, infection, and subsequent revision could not be determined.The patient status remains unknown.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection, late wound sepsis have been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to loss of sterility, contamination, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 1-2 LT 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15316042
Report Number1020279-2022-03870
Device Sequence Number17509743
Product Code JWH
UDI-Device Identifier00885556177365
UDI-Public00885556177365
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74027224
Device Catalogue Number74027224
Device Lot Number21KM15355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420566/GNS II BICONVEX PAT 23MM; 74022222/JOURNEY TIBIA BASE NP LT SZ 2; 74024924/JRNY II BCS FEM COCR LT SZ 4
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale